I have been on dilantin(400mg)day for seizures and 30mg prozac for years... i recently started having breakthrough seizures where I just pass out but still bite my tongue, hit my head, etc... I am also having severe headaches on a daily basis... My anxiety is through the roof as I have no indication when these breakthrough seizures are coming... Does anyone have any suggestions on what could be causing these seizures and is there a better combination of meds out there?
7 Dec 2011
Hello agt41002. I'm certain you know of phenobarbital. Not certain if you've tried it. I did a drug check and it responds well to prozac. They really have no major serious, side effects, or minor at that. So, I'd suggest the phenobarbital. As to the reason why you're having these seizures, could be just as simple that your body has built up a tolerance to the dilantin. That you need to have possibly your dose adjusted, or another drug be taken to replace it. Either way, I hope that you get relief and soon from whats happening. Best of wishes,
7 Dec 2011
Hi agt,my husband had brain surgery years ago and had seizures all the time.I am just going to offer up what we did over many years .we worked with the head neuro. Surgeon at n. Y . U. Medical center in new York they finally put him on (trilepitol) not sure of that spelling please some one else correct that.then they put him on prestig,so sorry about spelling can't get to med. Cabinet.the prestiq is for depression and I think other anti depressants work with the trilepitol which is for the seizures.he has not had a seizure in years,at least inquire about this med to see if this is something you could tolerate.the Dilantin has to be tapered off usually in a hospital setting.that took about 10days.first things first see if you can ask about the trilepitol.best of luck I know you must be very frustrated with your circumstances and my heart goes out to you.I hope something I said can help you,c.
6 Jan 2012
We seem to be having simular problems, I know those headaches are really bad and bothersome. The dilantin they have me on now is 900mg a day and 600mg of tegritol, and sometimes I will still have gran-mal seizures,but at times I might eat something that will have an effect on my med-level, and allow a seizure to break through.So that may be something you need to watch.And just to let you know,i've started smoking, but it's an electric cigarette,so there is NO tar or any chemicals entering you body and lungs, it has got nicotine, which is no worse for your body than caffeine. The nicotine simply has a calming effect of the energy bursts in the brain that can cause a seizure, it has helped me a good bit. Look up and read about nicotine effects and you might be surprised. Be careful CAFFEINE may do just the opposite and cause a seizure. I am no doctor, this is just something i've learned by using drugs.com and my own experience. James L.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was originally put on Prozac for anxiety and sleeplessness. The Prozac doesn't do the trick for either of the two.I am supposed to take 50 mg ...
1 answer • 18 May 2010
... years. I'm very afraid. I'm a fully housebound agoraphobic that suffers from OCD, anxiety, and panic attacks. Will this help me? I ...
4 answers • 17 Jul 2011
I am on dilantin and klonopin for temporal lobe epilepsy. I have a history of depression and panic attacks. My medic. have worked well in controlling ...
3 answers • 18 Aug 2011
I have since changed the TIME of day I take my SSRI from morning to night didn't work- i fell asleep at 11 am, woke because i HAD to at 2 pm. ...
5 answers • 19 Feb 2012
I was on 20 mg of citalopram for 9 weeks, starting getting bad headaches for 2 weeks and anxious. Per doctor, tapered down to 10 mg for 4 days and ...
2 answers • 24 Feb 2013